Kansas, 2006

Damaging Wind in Kansas, July 25, 2006

July 25, 2006 · NWS DDC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 25, 1:00 PM CST, 6 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 1:00 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM CDT TUE JUL 25 2006

.DISCUSSION...

DAYS 1-2...
THE HEAT CONTINUES AND THERE IS AT LEAST SOME QUESTION OVER POSSIBLE
CONVECTION.

THERE WILL BE ESSENTIALLY NO CHANGE IN THE LARGE SCALE CIRCULATION
PATTERN OVER NORTH AMERICA THROUGH THIS FORECAST AS THE LARGE UPPER
HIGH REMAINS ANCHORED OVER THE WESTERN AND SOUTHWESTERN CONUS WITH A
BROAD WEAK UPPER TROUGH OVER THE EASTERN CONUS. A SERIES OF WAVES
ARE FORECAST TO TOP THE UPPER RIDGE AND THEN DIG EAST SOUTHEAST
ACROSS THE GREAT LAKES STATES. BY LATE TOMORROW THE UPPER RIDGE WILL
RETROGRADE A LITTLE ALLOWING A WAVE TO SLIDE SOUTHEAST ACROSS THE
CENTRAL PLAINS INCREASING SLIGHTLY THE CHANCES FOR CONVECTION. THE
SOUTHWEST MONSOON WILL PROVIDE ELEVATED CONVECTION OVER THE ROCKIES
THIS EVENING THROUGH THURSDAY EVENING AND SOME OF THESE STORMS WILL
MAKE IT OUT INTO PARTS OF THE HIGH PLAINS DURING THE NIGHT. DURING
THE DAY, THICKNESSES INDICATE CONTINUED HOT TEMPERATURES FOR THE
HIGH PLAINS REGION.

ALL IN ALL, THE GOING GRIDS HAVE ALL OF THIS PRETTY MUCH IN HAND AND
REQUIRED LITTLE OR NO CHANGE.

DAYS 3-7...
THE MIDNIGHT SHIFT TOOK SOME OF THE POPS OUT IN THE EXTENDED AND
THIS SEEMS REASONABLE SINCE THE WEAK NW FLOW REGIME WILL BE BREAKING
DOWN. THE UPPER FLOW WILL BECOME LIGHT WITH THE WESTERLIES
RETREATING NORTH OF 45N THE ONLY THING THAT COULD MESS UP A DRY
FORECAST IS ANY WEAK CONVECTIVE FLARE UP IN THE SW US MONSOON FLOW.
THE 00Z ECMWF HINTED AT THIS POSSIBILITY. BUT CHANCES ARE TOO SMALL
TO CARRY POPS THAT FAR OUT. OTHERWISE IT LOOKS PARTLY TO MOSTLY
SUNNY AND HOT THROUGH DAY 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  99  70  97 / 20  10  30  20
GCK  70  96  68  95 / 20   -  30  20
EHA  67  96  69  95 / 20  30  30  20
LBL  70  98  70  97 / 20  30  30  20
HYS  72  98  70  95 / 20   0   0  10
P28  74 101  73  98 / 20  20  30  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JOHNSON/FINCH

FN08/24
Hazardous weather outlook, Jul 25, 3:59 AM CST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
459 AM CDT TUE JUL 25 2006

KSZ030-031-043>046-061>066-074>081-084>090-261000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
459 AM CDT (359 AM MDT) TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE RANGE LAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO
EXTREME CATEGORY THIS AFTERNOON.  MAXIMUM TEMPERATURES FROM 100 TO
103 COUPLED WITH SOUTH WINDS AT 15 TO 25 MPH GUSTING TO 30 MPH WILL
RESULT IN FAVORABLE CONDITIONS FOR WILD FIRES.  ALL OUTDOOR BURNING
SHOULD BE AVOIDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

12

The radar

The Dodge City radar (KDDC), 189 km away, was scanning. The volume nearest the first event began at 01:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morton

When
July 25, 7:15 PM CST
Where
Morton County, (1k5)elkhart
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.000, -101.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526809.